Skip to content
My WebMD Sign In, Sign Up

Announcements

Digestive Disorders Health Center | Heartburn/GERD Health Center | Crohn's Disease Health Center | Celiac Disease Health Center | IBS Health Center | IBD Health Center | Hepatitis Community | The health professionals are not available at the current time to answer community members' questions.
Cdiff
avatar
SmallTownGirl posted:
My name is Jennifer...i live in NY and mid October i had been diagnosed with colitis and was placed in the hospital. i got out and then the pain got worse soon after being home for a few days. i went back and was again placed in the hospital to stay. i went to Cooperstown hospital after staying at the Cobleskill hospital where i was told i had CDiff...at first i was furious at the other hospital for not finding it the first time. After a week or two(cant remember) i was released from the hospital after ivs of antibotics that would help get rid of it and vanco. i also was taking pain killers called ultraium or tram-maol sorry cant remember how to spell the pain killers. i have been out since october 29 or 30...now the systoms have come back...the abdominal pains, nausea, diarrea, and the not wanting to really eat have come back and it has been keeping me awake...i also think the cdiff has come back...need advice...
Reply
 
avatar
calgal37 responded:
SmallTownGirl, you need to get back to your doctor and find out if the symptoms are due to the colitis or to the C. diff. It's unfortunate, but C. diff can be very difficult to get rid of in some people. Make sure they do the stool test in triplicate to check for the C. diff toxin.

What type of colitis were you diagnosed with and what treatment are you currently on for it?
 
avatar
pennytrain responded:
There is hope for you and I am living proof. I am now 71 yrs. old so I had a tough fight. I got CDiff following Pancreatitis and gall bladder surgery. I had bloody diarrhea and unbelievable pain for 4 years. The first Dr. told me I had IBS and so everyone accepted that and never tested for anything else. I finally asked an ER Dr. to do a stool culture and it came back with severe CDiff. I took meds for months trying to get rid of it with no luck Finally in August 2011 I found a Dr. who was experminting with fecal transplants. Google this and find out the details. In a week I was feeling good and the CDiff was under control. I still have digestive problems as I have some damage from the CDiff but I'm alive and kicking. I take lots of probiotics. Check into this. Good luck.
 
avatar
retbmr responded:
Stop eating sugars and carbs. I went through all your problems, took antibotics, probiotics, had test upon test. I bought books and searched Internet. Finally read this stuff feeds on sugars and carbs....bingo--went away after I stopped eating sugars and carbs. You can eat limited carbs after you get well..........key word limited. My doctors didn't tell me diet was important. They just wanted me to go away. Feel sorry, know what you are going through. However this is like a bad relative...it keeps coming back.
 
avatar
empaf responded:
Have had this for years. Try getting prescription for nystatin
and/or oral clotimazole. Need only take nystatin once or twice a week. And contrary to popular notions adding single small dose of antibiotic (tetracycline or erythromycin) twice a week I find necessary as well. Keeps me out of hospital completely and feeling relatively well. I don't eat sugars either and very little starch..
 
avatar
awehrend responded:
Hi, similar problems here, but for much longer. Something that has helped me recently is Florastor (buy it at Walgreens). Take 1 cap 2 X's per day, for a month or two. Take probiotics at night before you go to bed--I take Theralac, from Life Extension (lef.com) or google it. Otherwise Jarrow formulas IBS (intensive bowel support) may help. There are lots on the market. When "bad" bugs take over your digestive system it can result in symptoms you are reporting--as I have the same problem. Try to find a natural health care practitioner who can guide you to get well. Best wishes to you!
 
avatar
mike_n_robin responded:
hi there.
sorry to hear that you haver this nasty things.. i myself have dealt with it a few times.. you will always run the risk of getting it.. you need to inform any Dr. you deal with that antibiotics may trigger it again.. i finnally contacted the CDC to get info and learned that now that i have had it once i willl can get it easily.. no dr. told me that.. i am in the hospital often as i deal with Divertic. i had one GI Dr. that did nothing for me.. i since changed Dr.'s .. you really need to do your own homework so to speak.. and if you GI or family Dr. tells ya not to then you need a better Dr.
but please don't just let a Dr. give you antibiotics as that is what can cause it.. wash your hands before you do anything that involves food or touching your face.. if you have anymore questions feel free to ask... been a long road and i still have a long road to go.. but i have found that i am my best advocit. but i will say look at the CDC website for C-Dif.. and if you go in the hospital and they know you have had it you will be labeld.. it is horrible..


Helpful Tips

kidney n digestive disorder
Dear I want to how to keep well kidney permanently and there is a problem nowadays that is i have to go to toilet with pain in belly after ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the American Gastroenterological Association website